MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens (iol) is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 intraocular lens (iol) was implanted in the patient's right (od) eye on (b)(6) 2019.It was later explanted on (b)(6) 2020 due to blurry vision, described by patient as "fuzzy." patient feels like she is looking through fluorescent lights.Patient complains of difficulty focusing and significant difficulty driving, especially at night and difficulty with depth perception, including going up and down stairs.Best corrected distance visual acuity (bcdva) prior to primary surgery cataract extraction (ce) od was 20/40-2.Uncorrected distance visual acuity (ucdva) post ce od 20/50 +2.Bcdva post ce od with manifest refraction 20/20.At one (1) day post iol exchange bcdva od 20/30-2.Vision has improved since, but the clinic has not been open to formally check patient's vision.However, the patient had a telehealth appointment on (b)(6) 2020 with an online vision check (20/20 uncorrected), this is only an approximate.Reportedly, patient is functioning well post iol exchange and is satisfied with postoperative outcome.The replacement lens is a non-toric symfony iol.The customer also indicated that the toric iol was sent to pathology and is not available for return to johnson and johnson at this time.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr, the following fields need correction; section d4, model was reported as zxr00.Catalog number and serial number were populated as zxr00u0165 and (b)(6).Udi# as(b)(4).Expiration date: 5/12/2022.Section h4: device manufacture date: 5/12/2017.Additional info: based on received new information, the following fields have been updated accordingly.Section d4: model# and catalog#: zxt300, zxt300u165.Section d4: serial number: (b)(6).Section d4: unique device identifier (udi #): (b)(4).Section d4: expiration date: 7/14/2021.Section h4: device manufacture date: 7/14/2016.Device evaluation: the product is unavailable for return at this time as the customer sent the lens to pathology.If product is received after initial closure, the ir and complaint file (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9966097
Report Number9614546-2020-00189
Device Sequence Number3835900
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)220512
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/23/2020
10/25/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/04/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005